Hail, Parker
- When
- April 12, 3:46 PM CST
- Where
- Parker County, Springtown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.970, -97.680
Quarter size hail was reported in Springtown.
Scattered severe thunderstorms developed in the afternoon in advance of an upper level system and surface dryline. The severe storms tracked across the northern portions of north Texas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Scattered severe thunderstorms developed in the afternoon in advance of an upper level system and surface dryline. The severe storms tracked across the northern portions of north Texas. One brief tornado was reported in Montague County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 12, 1:28 PM CST, 2 hours 18 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 228 PM CDT SUN APR 12 2009 .SHORT TERM... TONIGHT THROUGH WEDNESDAY... VIGOROUS UPPER LOW ROTATING OVER TX PANHANDLE CONTINUING EAST. A FEW SHRA/TSRA ARE TRYING TO DEVELOP JUST NW OF THE CWA...UNDER THE COLD MID-UPPER LEVEL AIR. DRY PUNCH/CLEARING LINE WORKING SLOWLY THROUGH W/SW COUNTIES. WIND SHIFT/WEAK FRONT MOVING IN WITH THE CLEARING LINE. WINDS GUSTING TO 15-20 KTS BEHIND WIND SHIFT. TEMPS BEHIND CLEARING HAVE REBOUNDED TO NEAR 70...WITH TEMPS IN THE CLOUD COVER STRUGGLING TO REACH THE UPPER 50S. UPPER LOW SHOULD LIFT INTO SE KS/W MO BY 12Z MONDAY. COLD MID- LEVEL TEMPS ASSOCIATED WITH UPPER LOW WILL CREATE ENOUGH INSTABILITY FOR SCATTERED SHRA/TSRA NORTH OF I-20 CORRIDOR. A FEW STORMS THIS EVENING MAY BE SEVERE WITH A LARGE HAIL THREAT. QUIET CONDITIONS EXPECTED MONDAY-WEDNESDAY AS SHORTWAVE RIDGING BUILDS OVER AREA AND SURFACE HIGH PRESSURE SETTLES IN. BY WEDNESDAY...SOUTHERLY WINDS RETURN IN ADVANCE OF UPSTREAM SYSTEM. MILD TEMPS EXPECTED MONDAY...WITH A WARMING TREND TUE-WED. && .LONG TERM... THURSDAY THROUGH SUNDAY... NEXT LARGE UPPER SYSTEM CLOSES OFF OVER 4 CORNERS/CENTRAL ROCKIES REGION BY THURSDAY. EXTENDED MODELS HAVE DIFFERING LOCATIONS OF UPPER LOW CENTER...BUT GENERALLY SHOW H5 SWLY WINDS INCREASING AND A DRYLINE FORMING WEST OF THE CWA. AFTN/EVE TSRA MAY PUSH INTO OUR WESTERN COUNTIES THU...AND INTO MORE OF THE CWA FRI-SAT. FORECAST INSTABILITY AND DEEP-LAYER SHEAR SUGGEST SEVERE STORMS WILL BE POSSIBLE. GIVEN UNCERTAINTIES IN TIMING AND SMALLER-SCALE EVOLUTION OF SYSTEM...WILL BROAD-BRUSH 20-30 POPS THURS THROUGH SUNDAY AND REFINE AS EVENT APPROACHES. ..06.. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 51 67 45 72 53 / 20 0 0 0 0 WACO, TX 49 72 47 77 54 / 10 0 0 0 0 PARIS, TX 50 62 42 66 48 / 30 10 0 0 0 DENTON, TX 47 66 43 73 50 / 30 0 0 0 0 MCKINNEY, TX 49 64 45 71 47 / 30 5 0 0 0 DALLAS, TX 53 67 49 72 54 / 20 0 0 0 0 TERRELL, TX 52 65 45 71 51 / 20 0 0 0 0 CORSICANA, TX 51 68 48 73 52 / 10 0 0 0 0 TEMPLE, TX 49 74 46 78 53 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 07/06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 340 PM CDT SUN APR 12 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-131200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 340 PM CDT SUN APR 12 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH EARLY EVENING MAINLY ALONG AND NORTH OF INTERSTATE 20 IN ASSOCIATION WITH AN UPPER LEVEL LOW PRESSURE SYSTEM OVER THE TEXAS PANHANDLE. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS THURSDAY THROUGH SUNDAY. SOME OF THESE STORMS COULD BE SEVERE EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THROUGH THIS EVENING. 07
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
436 PM CDT SUN APR 12 2009
TXZ101-102-122200-
JACK TX-WISE TX-
436 PM CDT SUN APR 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHEASTERN JACK COUNTY
WESTERN WISE COUNTY
AT 436 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JACKSBORO...MOVING EAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE BRIDGEPORT...BOONSVILLE AND
COTTONDALE.
PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3333 9772 3306 9763 3305 9792 3304 9811
3315 9811 3322 9791
TIME...MOT...LOC 2136Z 254DEG 22KT 3309 9801SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
439 PM CDT SUN APR 12 2009
TXZ102-117-118-122215-
WISE TX-PARKER TX-TARRANT TX-
439 PM CDT SUN APR 12 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN PARKER COUNTY
NORTHWESTERN TARRANT COUNTY
SOUTHEASTERN WISE COUNTY
AT 439 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF WEATHERFORD...MOVING EAST AT 35
MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE AURORA...AZLE...BOYD...
BRIAR...EAGLE MOUNTAIN...HASLET...PECAN ACRES...PELICAN BAY...RENO
AND SPRINGTOWN.
PEA TO MARBLE SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED
FROM THIS STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3315 9738 3300 9739 3299 9733 3287 9728
3286 9778 3294 9781 3318 9739
TIME...MOT...LOC 2139Z 250DEG 31KT 3291 9773PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
446 PM CDT SUN APR 12 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM HAIL SPRINGTOWN 32.97N 97.68W
04/12/2009 E1.00 INCH PARKER TX PUBLICThe Dallas/Ft Worth radar (KFWS), 57 km away, was scanning. The volume nearest the first event began at 21:47 UTC.
24 hail, 1 tornado. Local standard time, as filed.
Quarter size hail was reported in Springtown.
The Decatur Fire Department reported quarter size hail.
One and a quarter inch diameter hail was reported 1 mile west of Ringgold.
One and a quarter inch diameter hail was reported on HWY 82 at the Montague/Clay county line.
Golfball size hail was reported in Ringgold.
Quarter size hail was reported approximately 3 miles south of Belcherville.
A local fireman reported half dollar size hail 4 miles south of Nocona.
Golfball size hail was reported 4 miles north-northwest of the city of Montague.
A brief tornado was reported approximately 4 miles north of the city of Montague on SH 175. No structural damage was reported except the hood ornament was ripped off the truck of a storm spotter.
Hen Egg size hail was reported 3 miles northwest of the city of Montague.
Half Dollar size hail was reported 2 miles northwest of St. Jo.
Golfball size hail was reported 5 miles west of St. Jo on HWY 59.
Golfball size hail was reported 1 mile east-southeast of St. Jo.
Quarter size hail was reported by the fire department 4 miles northwest of Muenster.
Quarter size hail was reported in Muenster.
Golfball size hail was reported 1 mile northwest of Muenster by the fire department.
The fire department reports quarter size hail 3 miles north of Gainesville.
Hail that was 1.25 inches in diameter was reported 2 miles south of Stoneburg.
Golfball size hail fell 8 miles west of Montague.
Hen Egg size hail was reported 1 mile west of Montague.
Golfball size hail fell in the city of Montague.
Golfball size hail was reported 3 miles west of Muenster.
Quarter size hail was reported between Aubrey and Pilot Point.
Quarter size hail fell in Celina.
Penny to quarter size hail fell in Melissa.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyThe tornado archive for Texas, 2009Warnings in Texas, April 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 160617, 160619, 160621, 160623, 160622, 160625, 160627, 160630, 164775, 160632, 160633, 160634, 160639, 163829, 163830, 163831, 163832, 163833, 163834, 163835, 163836, 164753, 164754, 164758, 164760.